MAUDE Adverse Event Report: SPECTRANETICS CORPORATION PHOENIX 2.4MM X 130CM 7F PRE-DEFLECTING ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION PHOENIX 2.4MM X 130CM 7F PRE-DEFLECTING ATHERECTOMY SYSTEM; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PD24130K
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a phoenix atherectomy catheter was used in a therapeutic peripheral procedure.The phoenix catheter was delivered over a 0.014" phoenix guidewire with no issues.However, during removal, the catheter got stuck on the guidewire, and both were removed as a system.Visible under fluoroscopy, the tip of the guidewire (mdr 9681477-2025-00026) had separated and was stented to the vessel wall.Since the atherectomy procedure was not sufficient as expected due to the severely calcified lesion, the patient was brought back five days later for bypass.This product problem is being submitted because the phoenix catheter and guidewire were removed as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2, a4, a5: date of birth, weight, and ethnicity- not available from facility.Block c: not applicable for this device.Block d4: serial # not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks d1 & g: address listed reflects the specification developer.Blocks e1 & g2: country is germany.Blocks h3 & h6: the phoenix catheter was not returned for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
PHOENIX 2.4MM X 130CM 7F PRE-DEFLECTING ATHERECTOMY SYSTEM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
danielle bullock
9965 federal drive
colorado springs, CO 80921
858720-4125
MDR Report Key21706870
Report Number3007284006-2025-00053
Device Sequence Number4539698
Product Code MCW
UDI-Device Identifier00845225003197
UDI-Public(01)00845225003197(17)261231(10)02202401
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPD24130K
Device Catalogue NumberPD24130K
Device Lot Number02202401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: 7F CROSS OVER INTRODUCER SHEATH.; VOLCANO: 0.014 PHOENIX GUIDEWIRE.
Patient Age84 YR
Patient SexMale
Patient RaceWhite